Covid: a 16-year-old boy hospitalized in Montpellier for myocarditis after his vaccine booster dose

A 16-year-old boy living in Gigean received a third injection from Pfizer on December 29, in Sète. Then, on January 2, he was admitted to intensive care at the Arnaud-de-Villeneuve hospital in Montpellier.

“My son didn’t want to be deprived of his hobbies, especially his weight training sessions.” Sylvia

has therefore chosen to enroll Alexandre

16 years old, on Doctolib. For what she believed to be a third dose after two Pfizer injections last summer (July 21 and then August 12). Except, in theory, she shouldn’t have been able to! Because the third dose, the deadline for which was lowered, on December 28, from 5 to 3 months after the last injection, is normally only accessible to those over 18 years old. Living in Gigean, the teenager was accompanied on December 29 by his older brother to the Bassin de Thau vaccination center in Sète. There he receives an injection from Pfizer… as if nothing had happened. “On the left arm”

details the immunization data summary sheet. The document also specifies, in black and white, “third injection”.

Marine

Alexandre’s older sister, a nurse in Perpignan, is surprised:“The doctor obviously didn’t do any checks. Like the person who gave the injection.” “Lungs on Fire” Three days later, on the morning of Saturday January 1, Alexandre complains of chest pain. ” I thought it was related to the 31st party, or a weight training session, says the mother. It still blew me away.” Sunday, January 2, around 7 a.m., the teenager repeats

have your lungs on fire. I then gave him a Doliprane

“.

Two hours later, after pain in his left arm, the dad called 15.

“We were told tests were needed but no ambulances or doctors were available and we had to get closer to the hospital.”

Uncommon but recognized risks A minority of young people under the age of 30 (mostly men) may develop heart problems (myocarditis or pericarditis) within an average of one week maximum after an injection.

These risks, which are infrequent and non-fatal, concern messenger RNA vaccines (Pfizer and Moderna). Problems for which the first pharmacovigilance signals were reported as early as January 2021.

According to a report by the ANSM (National Agency for the Safety of Medicines and Health Products) dated November 8 and relating to the age group of 12-50 years in France, there has been 919 cases of myocarditis resulting in hospitalizations between May 15 and August 31, 2021.

These myocarditis affected 79% of men with an average age of 26 years. Over the same period, cases of pericarditis amounted to 917 cases (66% of men with an average age of 34 years).

For the Occitanie region, the scientific study reports a total of 88 cases of myocarditis between May 15 and August 31, 2021. However, the benefit-risk ratio of vaccines is not called into question. Airlifted on January 2 from Sète to Montpellier

Big sister Marine still can’t believe it.

“I’m shocked! My brother no longer felt his left arm and was already in cardiac arrhythmia. My father was forced to drive him from Gigean to the Saint-Jean clinic.” A blood pressure test and an electrocardiogram later Alexandre is sent back… to the hospital center in Sète. The caregivers then declare a state of emergency. Alexandre is transported by helicopter to the Montpellier University Hospital, to the intensive care unit of Arnaud-de-Villeneuve. “It was when my father told the Sète intern that Alexandre had recently received a third dose that everything accelerated”, Marine details. The mother, she confesses

initially blamed. But at the hospital I was told

“Ma’am you are not a professional”

.” Three days in intensive care Alexandre finally spent three days in intensive care and then two days in cardiology. With a clear diagnosis: myocarditis. And an avalanche of examinations: blood tests, ultrasound and MRI of the heart. The doctors noted on the report that it was a vaccination accident,supports Marine, the big nurse sister. His case was declared in pharmacovigilance to the National Agency for the Safety of Medicines and Health Products

(ANSM) .

On the side of the Bassin de Thau vaccination center in Sète, the coordinating nurse affirms, according to her files, “that it was, for us, a second injection.” And that myocarditis is

“actually possible”. For the rest,

“it happens that third injections are refused to patients”.Afterwards, in this case, the Sétoise coordinating nurse clearly said “not to have been informed. We are however required to report incidents to the ANSM. I imagine that the hospital had to do it.” Back home on Saturday January 8, Alexandre resumed his way to high school and his first class on Monday 10. Very tired. Worried too. And with a ban on sports for the next three months. “

He has a beta-blocker treatment before a blood test in four weeks, illuminate the mother. Then an MRI of the heart in March.” Incomprehension finally competes with anger.

“On TV, in the media, we talk about vaccination but not about its effects. My son is young. I hope he will recover. It’s serious all the same!”

Marine, the big sister, decides: “My brother was vaccinated to be able to take advantage of his youth and he found himself in a hospital bed and cardiac at 16 years old.” Borrowed first names.

Leave a Comment